Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 29, 2007, 4:59 PM EDT for Clinton County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2007, 4:59 PM EDT (20:59 UTC)
- Expired
- Aug 29, 2007, 5:42 PM EDT
- In force
- 43 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Clinton County, MI
The radar
The Grand Rapids radar (KGRR), 78 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 292059 SVRGRR MIC037-292200- /O.NEW.KGRR.SV.W.0084.070829T2059Z-070829T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 459 PM EDT WED AUG 29 2007 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN * UNTIL 600 PM EDT * AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DEWITT...OR ABOUT 10 MILES NORTHWEST OF LANSING...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEWITT BY 505 PM EDT EAST DE WITT AND VALLEY FARMS BY 510 PM EDT GUNNISONVILLE BY 515 PM EDT BATH BY 525 PM EDT SLEEPY HOLLOW STATE PARK BY 530 PM EDT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 4289 8474 4278 8474 4277 8436 4293 8437 $$ COBB
1 follow-up statement
000 WWUS53 KGRR 292142 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 542 PM EDT WED AUG 29 2007 MIC037-292155- /O.CAN.KGRR.SV.W.0084.000000T0000Z-070829T2200Z/ CLINTON MI- 542 PM EDT WED AUG 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4289 8474 4278 8474 4277 8436 4293 8437 $$ NJJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 4:15 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 29, 4:15 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 PM EDT WED AUG 29 2007
LATEST UPDATE...ALL EXCEPT LONG TERM AND AVIATION...
.SYNOPSIS...(415 PM EDT WED AUG 29 2007)
A COLD FRONT OVER SOUTHERN LOWER MICHIGAN THIS AFTERNOON WILL MOVE
SOUTH OF THE STATE BY MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS
WILL ACCOMPANY THE FRONT EARLY THIS EVENING... AND SOME STORMS MAY
BE SEVERE SOUTH AND EAST OF GRAND RAPIDS. COOLER AND DRIER AIR WILL
FILTER SOUTH BEHIND THE FRONT OVERNIGHT. HIGH PRESSURE WILL BUILD
INTO THE GREAT LAKES REGION THURSDAY AND REMAIN IN PLACE OVER THE
HOLIDAY WEEKEND...BRINGING A STRETCH OF DRY WEATHER WITH SEASONAL
TEMPERATURES.
&&
.SHORT TERM... (415 PM EDT WED AUG 29 2007)
CONVECTIVE CLOUD LINE ASSOCIATED WITH THE COLD FRONT AT 330 PM RUNS
FROM JUST SOUTH OF ALMA TO JUST SOUTHEAST OF GRAND RAPIDS... WITH
ANOTHER CLUSTER LOCATED OVER ST JOE COUNTY AND MOVING EAST
NORTHEAST. SURFACE BASED CAPES HAVE CLIMBED OVER 2000 J/KG ALONG AND
AHEAD OF THE COLD FRONT WITH DEEP LAYER SHEAR OF 35 KNOTS... SO A
FEW CELLS COULD PULSE TO SEVERE LEVELS THROUGH SUNSET.
THE FRONT CLEARS THE SRN MI BORDER LATER THIS EVENING... WITH DEW
POINTS IN THE 50S SPREADING SOUTH OVERNIGHT IN LOW LEVEL NORTHERLY
FLOW BEHIND THE FRONT. HIGH PRESSURE RIDGES IN ON THURSDAY FROM THE
NORTHWEST... THEN SETTLES OVERHEAD FOR FRIDAY AND SATURDAY. THIS
WILL LEAD TO PARTLY CLOUDY AND WARM DAYS... WITH CLEAR AND COOL
NIGHTS. RH LEVELS WILL BE RATHER LOW DURING THE AFTERNOON HOURS
LEADING TO QUITE PLEASANT CONDITIONS. MODELS ARE SHOWING SOME 700 MB
MOISTURE SWINGING DOWN FROM THE NORTH ON FRIDAY... WHICH COULD BRING
A BRIEF PERIOD OF CLOUDINESS TO THE REGION.
&&
.LONG TERM... (122 PM EDT WED AUG 29 2007)
UPPER RIDGE IS STILL EXPECTED TO BUILD OVER THE CENTRAL PORTION OF
THE COUNTRY THROUGH THE FIRST HALF OF THE UPCOMING LABOR DAY
WEEKEND. SFC RIDGING WILL OVERHEAD DURING THIS SAME TIME FRAME. DRY
WEATHER ALONG WITH TEMPERATURES AROUND 80 ON SAT AND LOW TO MID 80S
ON SUN CAN BE EXPECTED.
AS THE UPPER RIDGE BREAKS DOWN TEMPORARILY...A WEAKENING COLD FRONT
WILL MOVE DOWN INTO THE AREA DURING THE DAY ON MON. DEEP LAYER
MOISTURE...UPPER ENERGY...AND LOW LEVEL CONVERGENCE WILL ALL BE
LACKING WITH THIS FRONT. WITH THIS IN MIND...WE HAVE MAINTAINED THE
DRY FORECAST FOR MON. THIS FRONT IS EXPECTED TO MOVE NORTH ON
TUE...BUT THE STRONG MOISTURE ADVECTION WILL REMAIN WEST AND
EVENTUALLY NORTH OF THE AREA. AS THE FRONT TRIES TO MOVES THROUGH ON
WED...IT WILL ALSO WEAKEN WITH THE JET EXPECTED TO REMAIN NORTH OVER
CANADA.
&&
.AVIATION...(104 PM EDT WED AUG 29 2007)
FRONT AS OF 17Z EXTENDED FROM NEAR KBEH...TO JUST SOUTH OF KGRR...TO
NEAR SAGINAW BAY. THIS FRONT WILL SLOWLY MOVE SOUTH THIS AFTERNOON
AND EARLY EVENING...CHANGING THE WINDS FROM SOUTHWEST AHEAD OF THE
FRONT TO NORTH/NORTHWEST BEHIND IT. SCATTERED TO NUMEROUS CONVECTION
IS EXPECTED TO FIRE ALONG AND JUST BEHIND THE FRONT BETWEEN 19Z AND
21Z. THE BEST POTENTIAL FOR STORMS WILL BE AT THE SOUTHEAST
TERMINALS AND HAVE INSERTED A TEMPO GROUP THERE. KMKG SEEMS TO BE
PRETTY MUCH OUT OF THE THREAT...SO HAVE ONLY INCLUDED A VCSH THERE
WITH VCTS AT KGRR AND KAZO. STORM THREAT WILL END BY 00Z
EVERYWHERE.
AN AXIS OF LOW LEVEL MOISTURE IN THE WAKE OF THE FRONT IS CURRENTLY
LOCATED ACROSS WI AND NORTHERN LOWER MICHIGAN. THIS MOISTURE IS
EXPECTED TO DIMINISH A BIT THIS AFTERNOON WITH DIURNAL MIXING BEFORE
IT MOVES OVERHEAD THIS EVENING. IT LOOKS LIKE IT WILL NOT BE A
FACTOR TO THE NORTHWEST TERMINALS AS IT PASSES BY. IT DOES LOOK TO
BECOME A FACTOR FOR THE SOUTHEAST TERMINALS AS IT WILL BE OVER THAT
AREA OVERNIGHT WHEN THE MOISTURE WILL TEND TO REDEVELOP. WE HAVE
INCLUDED A BIT OF MVFR STRATUS/STRATOCUMULUS FOR KBTL...KLAN...AND
KJXN FOR THIS REASON OVERNIGHT. FOG SHOULD NOT BE MUCH OF A PROBLEM
AS ENOUGH WIND SHOULD REMAIN UP. LOW LEVEL CLOUD COVER WILL THEN MIX
OUT THURSDAY MORNING INTO A CUMULUS DECK.
&&
.MARINE... (415 PM EDT WED AUG 29 2007)
NORTH FLOW COLD ADVECTION TONIGHT/THURSDAY OVER 70 DEGREE LAKE WATER
WILL UNDOUBTEDLY LEAD TO ROUGH WATERS. HOWEVER THE LARGER WAVES WILL
PROBABLY BE A FEW MILES OFFSHORE OF MUSKEGON/GRAND HAVEN AREAS DUE
TO CONCAVE SHORELINE PROVIDING A BIT OF SHELTER FROM THE NORTH FLOW.
LARGER WAVES SHOULD LINGER LONGER SOUTH OF HOLLAND ON THURSDAY PER
OUTPUT FROM GLERL WAVE MODEL...SO WILL HAVE A LONGER DURATION SMALL
CRAFT ADVISORY THERE.
&&
.HYDROLOGY... (415 PM EDT WED AUG 29 2007)
LIMITED COVERAGE OF STORMS ALONG THE FRONT THIS EVENING NOT EXPECTED
TO LEAD TO ANY SIGNIFICANT HYDRO ISSUES.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY NORTH OF HOLLAND TONIGHT.
SMALL CRAFT ADVISORY FROM HOLLAND SOUTH TONIGHT AND THURSDAY.
&&
SYNOPSIS: MEADE
SHORT TERM: MEADE
LONG TERM: NJJ
AVIATION: NJJ
MARINE: MEADE
HYDROLOGY: MEADEHazardous weather outlook, Aug 29, 11:45 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1145 AM EDT WED AUG 29 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1145 AM EDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS EAST OF A LINE FROM MUSKEGON TO HARRISON THIS AFTERNOON AND EVENING. THE BEST TIME FOR SEVERE WEATHER WILL BE BETWEEN 2 PM AND 8 PM. A FEW THUNDERSTORMS COULD BRIEFLY REACH SEVERE LEVELS WITH DAMAGING WINDS TO 60 MPH AND HAIL THE SIZE OF PENNIES. THE MAIN STORM MOTION WILL BE NORTHEAST AT 25 MPH. ANY OF THE STRONGER THUNDERSTORMS COULD PRODUCE FREQUENT LIGHTNING AND A HALF INCH OF RAINFALL. TRIGGERING THE THUNDERSTORMS WILL BE A COLD FRONT WHICH EXTENDED FROM THE SAGINAW BAY TO NEAR MUSKEGON AT 1130 AM. THE FRONT WILL CONTINUE MOVING SOUTHEAST AND BE OUT OF THE AREA BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. LMZ844>849-300930- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 1145 AM EDT WED AUG 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. BRIEF WIND GUSTS OVER 35 KNOTS ALONG WITH FREQUENT LIGHTNING COULD ACCOMPANY THE STRONGER THUNDERSTORMS. WAVES WILL BE BUILDING LATER TODAY AND TONIGHT...AND CONDITIONS COULD BECOME HAZARDOUS TO SMALL CRAFT. RIP CURRENTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY PERSIST INTO THURSDAY. MJS MEADE
In the hours before
Local storm report, Aug 29, 4:02 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 W EUREKA 43.10N 84.55W
08/29/2007 CLINTON MI PUBLIC
LARGE 40 YEAR OLD PEAR TREE UPROOTED.
&&
MKALEMBKSpecial weather statement, Aug 29, 4:10 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 PM EDT WED AUG 29 2007 MIZ072-073-292115- CALHOUN-KALAMAZOO- 410 PM EDT WED AUG 29 2007 ...SPECIAL WEATHER STATEMENT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF PORTAGE...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...BURLINGTON. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4214 8551 4207 8554 4208 8486 4226 8488 COBB
Special weather statement, Aug 29, 4:25 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 425 PM EDT WED AUG 29 2007 MIZ073-074-292130- CALHOUN-JACKSON- 425 PM EDT WED AUG 29 2007 ...SPECIAL WEATHER STATEMENT... AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DEVELOPING OVER BATTLE CREEK...MOVING EAST AT 25 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE...BATTLE CREEK...BROWNLEE PARK...BURLINGTON...MARSHALL AND HOMER. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4243 8526 4207 8530 4209 8452 4243 8453 COBB
Local storm report, Aug 29, 4:33 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
433 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 W EUREKA 43.10N 84.55W
08/29/2007 CLINTON MI PUBLIC
2 14 INCH DIAMETER TREES BLOWN DOWN ALONG WITH NUMEROUS
SIGNS AT UNCLE JOHNS CIDER MILL. NO POWER.
&&
MKALEMBKLocal storm report, Aug 29, 4:40 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL BATTLE CREEK 42.30N 85.23W
08/29/2007 E0.25 INCH CALHOUN MI BROADCAST MEDIA
&&
MKALEMBKLocal storm report, Aug 29, 4:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
453 PM EDT WED AUG 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST MARSHALL 42.26N 84.96W
08/29/2007 E50 MPH CALHOUN MI EMERGENCY MNGR
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:24 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 65 min |
| Aug 29, 4:10 PM EDT | Special Weather Statement | GRR | Calhoun | 65 min |
| Aug 29, 4:25 PM EDT | Special Weather Statement | GRR | Calhoun | 65 min |
| Aug 29, 4:30 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 60 min |
| Aug 29, 5:18 PM EDT | Special Weather Statement | GRR | Jackson | 27 min |
| Aug 29, 5:40 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 80 min |
| Aug 29, 6:10 PM EDT | Severe Thunderstorm Warning | GRR | Eaton | 34 min |
| Aug 29, 7:01 PM EDT | Special Weather Statement | GRR | Ingham | 74 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.